MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR 2/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454332
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The oscar balloon shaft broke right after the metallic hupotube while trying to cross a severely calcified lesion at the distal pta.Extreme force was used in the attempt to cross the lesion.
 
Additional Manufacturer Narrative
Additional event description: the shaft of the oscar pta balloon broke just distal to the metal shaft during the attempt to cross the lesion.All fragments were successfully withdrawn.Investigation results: the affected device was returned together with a device which has been used in a patient with an infectious disease.It was decided to perform no technical investigation and to discard the device at the manufacturers facilities.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process controls as well as the final inspection.Based on the conducted investigations, no material or manufacturing related root cause could be determined.Considering the event description, the most probable root cause for the complaint event is related to the handling during the procedure (i.E.Application of high force).Please note that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the device.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.Additional event describtion: the shaft of the oscar pta balloon broke just distal to the metal shaft during the attempt to cross the lesion.All fragments were successfully withdrawn.Investigation results: the affected device was returned together with a device which has been used in a patient with an infectious disease.It was decided to perform no technical investigation and to discard the device at the manufacturers facilities.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process controls as well as the final inspection.Based on the conducted investigations, no material or manufacturing related root cause could be determined.Considering the event description, the most probable root cause for the complaint event is related to the handling during the procedure (i.E.Application of high force).Please note that the ifu advises the user to exercise care during handling to reduce the possibility of accidental breakage, bending or kinking of the device.

Brand Name
OSCAR 2/20-180/127
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18669183
Report Number1028232-2024-00745
Device Sequence Number20848962
Product Code LIT
UDI-Device Identifier07640130455597
UDI-Public(01)07640130455597(17)2605
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model Number454332
Device Catalogue Number454332
Device Lot Number02236106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer04/09/2024
10/17/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date04/09/2024
10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown